Winter Storm, Adams
- When
- May 11, 8:00 PM CST to May 12, 6:00 PM CST
- Where
- Adams forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 46.097, -102.528 (the zone’s center; the record gives no point)
A late season spring winter storm brought up to a foot of wet snow to southwestern North Dakota. Travel become very treacherous and no travel was advised by the North Dakota Highway Patrol.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
A late season spring winter storm brought up to a foot of wet snow to southwestern North Dakota. Travel become very treacherous and no travel was advised by the North Dakota Highway Patrol. The heaviest snowfall occurred at Amidon in Slope County where 12 inches fell. Other areas in the southwest received 8 to 10 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 11, 2:45 PM CST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT WED MAY 11 2005 .SHORT TERM... THE MODELS CONTINUE IN EXCELLENT AGREEMENT ON THE EXPECTED PRECIPITATION PATTERN AS THE STRONG DIFFLUENT REGION OF THE UPPER LOW TRAVERSES OUR STATE. FROM THE FORECAST SOUNDINGS...NAM AND GFS BOTH PRODUCE MOSTLY SNOW FOR FORECAST AREA...THE NGM HAS SNOW IN THE SOUTHWEST AND SNOW WITH SOME RAIN MIXED IN IN THE NORTHWEST AND SOUTH CENTRAL. .LONG TERM... SUNDAY THROUGH WEDNESDAY NIGHT...ON SUNDAY MORNING NORTH DAKOTA IS UNDER THE INFLUENCE OF A WEAK UPPER RIDGE IN BETWEEN TWO LARGE UPPER LOWS - ONE OVER THE GREAT LAKES AND THE OTHER MOVING INTO THE PACIFIC NORTHWEST. AN UPPER SHORTWAVE IN THE H500 FLOW COMBINED WITH A TROUGH IN THE LEE OF THE ROCKIES WILL MOVE TOWARDS THE WESTERN DAKOTAS. HAVE INTRODUCED POPS FAR WEST FOR RAIN SHOWERS. CHANCE OF SHOWERS REMAINS IN THE FORECAST MONDAY AND TUESDAY AS THIS UPPER LOW MOVES ACROSS CENTRAL NORTH AMERICA. ON WEDNESDAY THE STATE IS UNDER A WEAK RIDGE ALOFT AND WE ARE POISED FOR ANOTHER UPPER LOW SYSTEM TO INFLUENCE OUR WEATHER TOWARDS THE END OF THE WEEK. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING TONIGHT AND THURSDAY SOUTHWEST. WINTER WEATHER ADVISORY TONIGHT AND THURSDAY NORTHWEST AND SOUTH CENTRAL. && RSL/JV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 545 AM CDT WED MAY 11 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120915- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 545 AM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A LOW PRESSURE SYSTEM IN THE ROCKIES WILL MOVE INTO THE REGION LATER TODAY AND TONIGHT BRINGING RAIN AND WET SNOW TO PARTS OF THE REGION. BRISK EASTERLY WINDS WILL CONTINUE AS WELL. THERE IS A CHANCE OF SNOW ACCUMULATIONS OF 4 TO 6 INCHES IN THE FAR SOUTHWEST AND WEST CENTRAL BY THE TIME THE SNOW ENDS THURSDAY AFTERNOON. TRAVELERS ARE URGED TO MONITOR THE LATEST STATEMENTS AND FORECASTS. A WINTER STORM WATCH IS IN EFFECT FOR THE SOUTHWEST AND WEST CENTRAL TONIGHT INTO THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF SNOW POSSIBLY MIXED WITH RAIN WILL LINGER INTO THURSDAY AFTERNOON ACROSS THE REGION. SOME ADDITIONAL SNOW ACCUMULATION IS POSSIBLE THURSDAY MORNING IN THE SOUTHWEST AND WEST CENTRAL PART OF NORTH DAKOTA. TEMPERATURES WILL BE CHILLY IN THE 30S TO NEAR 40 IN MOST LOCATIONS. TRAVELERS SHOULD AGAIN MONITOR THE LATEST FORECASTS AND STATEMENTS FOR THIS LATE SEASON WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JENSEN
The national radar mosaic for the moment the first event began.
7 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450416, 5450417, 5450418, 5450419, 5450420, 5450421, 5450422.